Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

for those considering chemical anti-depressants

I am a 35 year old mother of 2 now,, but in my early 20s after struggling with insomnia for several months, was prescribed paxil by a military doctor who thought I was depressed. What resulted was induced psychosis. Not everyone has this reaction to SSRI's and related medicines, but those who do are usually end up having a doctor switch and swap with equally dangerouse drugs, and are never told that the pills were the cause. Below is a link to a website that discuss's President Bush's 'teen screen' program which is funded by pharmacudical companies. There are also links to news articles where people who were on SSRI's and their relatives that committed violent acts. The focus is on the school shootings we have seen over the years... but there are many adult news articles as well where people were 'diagnosed' with something, but werent violent until the medications were taken.

http://www.teenscreentruth.com/psychiatry_drugs_suicide.html

*wishing you health and answers*
10 Responses
242912 tn?1402547092
.....but a lot of people DO have this reaction to SSRI'sand you make the excellent point that one should really do their homework before beginning ANY medication.  Unfortunately, by the time most people get to their doctor they are desperate and are so hopeful this pill the doctor gave them will FIX them.   Been there.............
Avatar universal
quote, "Unfortunately, by the time most people get to their doctor they are desperate and are so hopeful this pill the doctor gave them will FIX them.   Been there............. '

AMEN,,, I know I was thinking, okay Im sure a little depressed I guess, from a lack of sleep, mabey whatever the docs got will actually help me feel good again. If had had ANY clue what sort of a mess I was getting myself into in advance, not just with the effects, that could happen to anybody even with an antibiotic Iv read... but trying to stop taking them and not go nuts from the side effects... and doctors arent required to TELL you this happens. By looking at this and the anxiety board,, apparently it happens MOST of the time with MOST people. (withdrawl problems that is)


Mabey some day Ill tell my own story,, I dont blame myself for what happened anymore,, but I still feel totally humliated by how it caused me to act even knowing I was taking a substance with unpredictable results until tried. It should be illegal for a doctor to not tell you what your getting into though, because I think it would help alot of people recognize when indeed they are having a severely negative reaction before things get out of hand.

*Much apprication FMX*
242912 tn?1402547092
Let me tell you a story that happened back in 88.  I think I've mentioned a few times on here that I stopped AD's cold turkey and didn't have the severe w/d people mention on here. Well that's not true.  I just put 2 and 2 together last night while talking about this subject with my husband.  In the 80's I was put on Elavil and was on it for, oh about 7yrs I think.  One day I just stopped it in Jan 88.  I was living with my husband, (he wasn't my husband then) and we were hating each other, I just started a new job in Feb and by April I was in the behavioral ward of a hospital having a complete nervous breakdown!!!  The panic attacks and the ENDLESS CRYING, I mean I couldn't stop,went on for MONTHS.  Funny I just put those events together because it's not like it happened right away,  I was probably feeling a little worse every day until I finally broke, but I never considered the Elavil as being the culprit until reading all the horrible reactions of people when they go off AD's.

That time was the worst time of my life (well, one of them anyway. lol) and thanks to this forum I was able to make the connection which will enable me to be more sensitive to people who are going through w/d from Tricyclics, SSRI's, Benzos or whatever.  However, I did stop Remoran and Paxil c/t 4yrs ago and thank God had no w/d that I can remember.  I stopped and started LOTS of SSRI's without anything happening like what I've read.

Have a great day.  Take care...............

Avatar universal
Gal, Im adding you to my friends list lol.

Yeah, thats pretty much what I did too, but not before acting pretty bizzare in front of alot of people on more than one occasion. I persistantly had the sensation (which I only realized in retrospect) that I was watching myself from a distance, except I was horribly depressed the entire time. I wasnt in a good place before paxil,, but after a month on it all I did was obsess on how I didnt deserve to live and how I could end it all. I would never wish that head space on anyone and boy do I wish the doctors who put me on that stuff went on to try it themselves at some point. lol

You too take care friend,. :0)
242912 tn?1402547092
Hey friend, that's cool and I humbly accept : )   I'm so glad you decided to stay.  You're a real asset here.

Please try not to beat yourself up about the past.  Apologize, if appropriate, to those involved, know you've done the best to rectify the situation and move on with your life.  I do know that can be easier said than done since I have done a few things in the past that were hard to forgive myself for.  I have found saying sorry is never too late.........
Avatar universal
I opened your post b/c of the title.  However, you discuss what I already feel about drugs (not a big fan).  What I was hoping for was sugestions on what to do instead.  My DH can't understand why I don't just go on AD's and "get fixed" so I'm  not so miserable to be around.  I feel as if I've done all I can w/o the drugs: good thoughts, yoga, meditation, lavender everything, etc..(anxiety also)...What is going to get me out of this funk besides medication??  Any ideas?
Thanks for listening.
Kaz  
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.